• question-icon

    Is persistent nausea indicative of pregnancy?

default
Posted on Mon, 17 Jul 2017 in Women's Health
Question: Doctor it's been 2 weeks after conception... My girlfriend started feeling abit nauseas one week ago every morning. We've been really stressed and scared during this 2 weeks. Is she pregnant? Or is there other causes to her nauseas in the morning? Please help I'm very worried,we are not ready.
doctor
Answered by Dr. Shanti Vennam 55 minutes later
Brief Answer:
Please test for pregnancy.

Detailed Answer:
Hello,

Thanks for trusting us with your health concern.

Conception can occur with an unprotected intercourse during the fertile period. Nausea can occur due to several causes other than pregnancy. Gastric disturbances, infections, stress and cerebral causes etc., are some other situations where nausea is observed.

If she has a missed period, a home pregnancy test can be done 3-7 days after the missed period using a fresh early morning sample.

If she is due for her period in a couple of days, the blood test for pregnancy can be done.

A sonogram of the pelvis preferably in the trans-vaginal route done a week after the missed period gives the clarification.

If you do not wish to continue with the pregnancy, you can go for an induced medical abortion after consulting a specialist.

Hope your query has been answered. Please feel free to contact for further clarifications. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Shanti Vennam 6 hours later
During that time when we did it I did not use a condom but at the same time I did not ejaculate inside her and she took emergency contraceptive pill within 24hrs. Doctor what are the chances of her being pregnant?
doctor
Answered by Dr. Shanti Vennam 17 minutes later
Brief Answer:
Chances of conception are very low.

Detailed Answer:
Hello,

Thanks for writing back.

The emergency pill when consumed within the stipulated time provides around 85% protection. When consumed within 6 hours it gives 98-99% protection.

Hope this helps. Please get back if you need anything else.

regards,
Shanti.V.


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Shanti Vennam 8 minutes later
So the nauseas can be other reasons right?
doctor
Answered by Dr. Shanti Vennam 15 minutes later
Brief Answer:
In the current scenario, nausea is most likely the pill effect.

Detailed Answer:
Hello,

Thanks for writing again.

Yes. Nausea can have several causes as mentioned earlier. However, in the current scenario, since she has consumed the emergency pill which contains high hormone content, nausea is most likely to be due to the pill effect.

Her next natural period may get delayed by a week or two. Hence, if she becomes overdue by ten days, please see a specialist for further help.

Hope your query has been clarified.

Wish you good health.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Shanti Vennam 12 minutes later
Last question doctor. Can the effect of the pill last this long?
doctor
Answered by Dr. Shanti Vennam 6 minutes later
Brief Answer:
The side effects remain.

Detailed Answer:
Hello,

Thanks for sharing your health concern.

The contraceptive effect of the pill can last for 5 days as shown by half-life studies. Yet, the side effects remain for the whole cycle as the hormone milieu of the body is disrupted through the pill use. This is why it is advised that the emergency pill use should be restricted to once or twice per year.

Hope this helps.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Shanti Vennam 31 minutes later
Thankyou doctor I feel much better now
doctor
Answered by Dr. Shanti Vennam 1 hour later
Brief Answer:
You are always welcome.

Detailed Answer:
Hello,

Thanks for the feedback. You are always welcome to contact for further information.

Wish you good health.

regards,
Shanti.V.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Shanti Vennam

OBGYN

Practicing since :1989

Answered : 7553 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Unprotected intercourse

doctor1 MD

Hi doctor hope u well. Just a question of curiosity me and my hhsband had intercourse on sunday my cycle normally is 25 days was 28 days but last...

doctor1 MD

I had unprotected intercourse with my boyfriend on May 18, '13 (May 10 - start of my period) which is may last day of regular menstruation. No...

doctor1 MD

Hello doctor I had an abortion one months ago because we were not physically,mentally and financially strong but sadly 6 days ago we had an...

doctor1 MD

I had well I thought I had two periods last month. Came earlier then my expected period. Very very light. Which is not normal for me. It lasted...

doctor1 MD

Hi, I m on birth control and I had unprotected sex two days ago. I have missed one (two at the most) days, but remembered immediately and took it....

doctor1 MD

hi, i took gyneacosid two tab just once aftr having unprotected intercourse.. twice. first on 23rd and then 27rd of june and took gynaecosid 48 hrs...

doctor1 MD

Hi. I ve been on birth control for the past 5 years. I get my period at the same time every month for a while now. 2 days ago a mostly brown mucus...

Get personalised answers from verified doctor in minutes across 80+ specialties

192 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shanti Vennam
  • Q - Have had cesarean. What are the chances of cesarean for next pregnancy?

  • Q - Fetal heart rate 112-118 at 6 weeks pregnancy. Is this normal?

  • Q - Missing periods after mirena coil fitted. Should I be worried?

  • Q - Have PCOD. Advised gynaset. Looking for suggestion

  • Q - Pregnant. Started spotting, no cardiac activity seen. Taling fertigyn...

  • Q - Got delayed and prolonged period. What am I suffering from?

  • Q - Took postpone - 72 after unprotected sex. Started spotting. Side effect...

  • Q - Had novasure procedure. Getting smelly light red discharge. Any infection?

  • Q - Took paxil for anxiety disorder. Had unprotected sex. Missing period and...

  • Q - How to postpone my period date?

backtotop2